Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

so this new derm tells me that accutane is going to be pulled off the market within the year.he also tells me i need to give the traditional meds a chance to work.(by traditional i mean antibiotics,tarzac,and bp)i went on to tell him these meds really didnt make a difference.he also told me if it 6 to 8 weeks i dont see improvment,there is a new drug thats safer than accutane and works just as well.he really didnt go into detail about this new drug.i dont know what to do.he was really nice and seemed to care,not like the other 4 derms i went to.i dont know if i shold see another derm.i have cystic acne, not all over but i breakout all the time.i just want it to stop.any sugg?

Share this post


Link to post
Share on other sites

Have to admit that it may well be best to seek a second opinion. Anyone know what new drug they derm may mean? I dont know of anything, and I find it somewhat unlikely 'tane will be pulled in a year. Bit suspect.

Share this post


Link to post
Share on other sites

im just so tired of going back and forth.he also said being that i got headaches with 40mg accutane just isnt for me.i told him alot of ppl get headaches.i told him about acne.org.and about how some ppl here got headaches in the first few weeks.iam scared to take accutane but i hate the way my face looks,and tane seems to be the cure.my family was relieved i didnt get accutane.my hubby was surprised being that another derm had given to be in the past.this new derm says hes not against tane ,he just doesnt think it's right for me.i mean i have cystic acne like i said b4 it's not severe cystic ,but its persistent.

Share this post


Link to post
Share on other sites

Doesn't sound like you have any other choice but to go to another derm...what

about going back to the derm that prescribed last time?

Also, why would you tell them about headaches if you want another course?

(assuming they were just normal headaches and not serious side effects)

If the side effects were not severe or out of the ordinary, I'd tell the

derm you tolerated the last course well. Sometimes you have to

put these doc's at ease with prescribing. If there is any hint you may

have problems they get edgy on prescribing.

My doc was one of the first to go through the training when this

drug came out. He's prescribed to thousands and has the perspective

that it's more hyped up than need be. You have to find a derm that

is not afraid of this stuff. Yes, it's a heavy hitter but if monitored

it's not THAT bad.

I'd call around or network to find a derm in your area that

is not afraid of this stuff. Ask up front how many patients

he/she has prescribed Accutane for. Tell them what YOU want

and if they are not going to provide it without good explaination

or solid medical reason, tell them you dont want to waste your

time on an appointment with them. OH and, "I dont think it's for

you." is NOT a good medical reason for not prescribing.

If he said because you had elevated lipids or tri's then

fine but that was a lame excuse for not giving it to you.

Basically, go in there with the attitude, if you don't give it

to me, someone else will.

Best of luck

Share this post


Link to post
Share on other sites

agreed. do u think i told my derm that my acne was depressing me? fuck no. i knew he'd never give it to me! but you know what accutane has been an antidepressant for me. u have to go in there and tell them what you want and not give them any reason not to give it to you. doctors are idiots. remember that.

Share this post


Link to post
Share on other sites

Go to another derm. Find one that has been around a while and prescribes accutane. Tell the other derm you have given all the other methods a chance. You don't want to scar.

The side effects are blown out of proportion. Accutane is safe and has been around for 20+ years. I doubt that they are going to take it off the drug market any time soon...one month's supply for me is $400, imagine the revenue they would lose!

There is no other drug, that I am aware of, that is going to be introduced any time soon. Acne is not something that they spend a lot of time on trying to figure out a cure. I bet this derm just wanted to give you hope and in turn it would make u use the meds he wants you to use.

Good luck to you!

Share this post


Link to post
Share on other sites

I would not be suprised at all if Accutane is taken off the market in the US after IPLEDGE has a year of data to show that exposed pregnancies are still occuring even with the most extreme regulation in place. Who knows what "safer" drug he is referring to, probably that stupid time release minocycline thing.

He sounds like he is scared to prescribe it - if you want it you need to find another derm who isn't. And if it will be removed from the market soon - this may be your only chance.

Share this post


Link to post
Share on other sites

im just so pissed.my skin is horrible right now.i feel like shit.i keep second guessing myself,go back and forth in my head,about accutane..im so tired of this acne.i cant enjoy myself.im pissed off most of the time.its badd.i keep thinking maybe tane isnt for me.if that the case what will i do.whats the alternative?

Share this post


Link to post
Share on other sites

well i called my doc today and got a referral for another derm.i ve seen him b4 and he wanted to give me accutane .tomorrow i will call to make an appointment.i just hope i can handle tane.

Share this post


Link to post
Share on other sites

good luck =)

it's not just for severe acne, it's also recommended for PERSISTANT cases like yourself

that's what my derm did for me

hope u get it!!!!

Share this post


Link to post
Share on other sites
so this new derm tells me that accutane is going to be pulled off the market within the year.

Maybe you should ask him why he thinks it will be pulled off the market. :badgrin::clap: Also, ask him for the name and manufacturer of that new drug. I'm willing to bet it is a 5-alpha-reductase inhibitor. Send me his name and contact info. in a pm. I would like to speak with him regarding studies and info. on Accutane he has come across.

I seriously doubt Accutane will be taken off the market. They will likely restrict it as a treatment for cancer and severe cystic acne, atleast in cases that require high-dosage administration, and in which safer alternatives fail. We need more pharmacotherapeutic studies, showing the safest way to administer the drug, without loss of efficacy. Unfortunately, we cannot do this as long as imbeciles continue to produce meta-studies stating that no correlation between Accutane and this and this symptoms exists, instead of actually doing experimental research.

##

-Roaccutane Science: http://max001.proboards42.com

-Retinoid signaling, etc.

-FDA Advisory Committee on Accutane (2000)

-Accutane package label (2005)

-Package label history

Share this post


Link to post
Share on other sites

i know,trust me i asked him,what new drug???he wouldnt tell.he just said it's new and safer than accutane.he's an ass.like most derms.i wish they would try to find something besides accutane for acne.its scary when you read all the side effects it may cause.i think the drug is being restricted because of these women getting pregnant while on tane and the link between tane and Suicide.i think you are right when you say"We need more pharmacotherapeutic studies, showing the safest way to administer the drug, without loss of efficacy."its not a major concern like weight loss,heart disease,etc. its not life threating.its psychological,i always say acne is like a mental disorder it can take hold of your life, and be very devastating if not treated properly.i just hope this new derm gives me tane,and i can get on with my life.

Share this post


Link to post
Share on other sites

If they take it off the market, I'm moving to another country!

Ditto...

I'll need to start saving to India.

So next time I call Dell or Sprint I'll be talking to you!

Share this post


Link to post
Share on other sites

that's what this derm said .i personally think he was full of shit.if there was something new i think someone here would of heard about it,no?i was wondering if i should mention about the headaches?see the first time i tried it at 40mg for a weeek i had bad headaches.so i stopped i also was very nervous about starting treatment. i think i just scared myself.ya know what pissing me off,almost every thing i read about accutane headache is a common side effect.now why would this derm tell me other wise?

Share this post


Link to post
Share on other sites

just get tane and reduce the dose in case you can't handle the side effects. some people just make the mistake of starting with a high dose and then they get all sorts of stuff, they'd be better off starting slowly but over a longer time...know what I mean?

and don't let those derms tell you into any other shit you don't really want, it's your skin and you have to live with it not them. :boohoo:

Share this post


Link to post
Share on other sites

i believe they are working on a topical accutane. this will replace the pills eventually

They have something close to a topical Accutane!! It is Retin-A, and Tazorac. they are just not systemic!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×